Alert archive / Kansas / Special Weather Statements in 2014
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 18, 2014, 4:13 PM CDT for Meade County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2014, 4:13 PM CDT (21:13 UTC)
- Expired
- Aug 18, 2014, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
County Meade County, KS
The radar
The Dodge City radar (KDDC), 77 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 2201 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736 WWUS83 KDDC 182113 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 413 PM CDT MON AUG 18 2014 KSZ087-088-182200- CLARK-MEADE- 413 PM CDT MON AUG 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEADE AND SOUTHWESTERN CLARK COUNTIES... AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF MEADE STATE PARK...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3712 10049 3732 10004 3700 9993 3700 10045 TIME...MOT...LOC 2113Z 250DEG 16KT 3709 10038 $$ WAH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 18, 2:30 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 18, 2:30 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 230 PM CDT Mon Aug 18 2014 ...UPDATE TO LONG TERM... .SHORT TERM...(This evening through Tuesday) ISSUED AT 1202 PM CDT MON AUG 18 2014 There is a high pressure ridge over Colorado south into New Mexico late this afternoon. A lee side trough is near the Kansas and Colorado border, and a warm front has been pushing northeast through western Kansas this morning. The forecast is on track for today, with highs just over 100F degrees likely somewhere across southern and western Kansas, and upper 90s in our northern zones. There could be a few and far between showers and isolated thunderstorms just about anywhere late today. The HRRR model shows a few thunderstorms across our south and southeast zones after 21z, but the NAM and NAMNG5 models are showing storms first over our west and then moving across the northern CWA. Mid and high clouds will be on the increase late this afternoon and evening. So, the low Pops in the 17-20 percent range blanketing our forecast area seem reasonable. Time will tell on which model is more correct. The same HRRR, NAM, and NAMNG5 models decrease the measurable precip after 04Z, and then the clouds will slowly dissipate after 09Z or so. I plan to reduce 20 percent Pops rapidly between 06Z and 12Z. Not much precipitation will fall either, as any convection will be high based. I used the QPF_from_PoP application, and it only shows 0.01 to spotty 0.03 inches of rain overnight. With clouds breaking late and perhaps a little rain, minimum temperatures should end up in the middle 60s in Syracuse, Scott City, and Wakeeney, while settling only to around 70F degrees in the Meade, Coldwater and Medicine Lodge areas. Winds will continue to hover at less than 10 MPH tonight. On Tuesday, the surface low will advect into central Kansas, and the front will sag south across part of our CWA. Thus, Max temps should dip just a little north of the front, while south along the Oklahoma border near Medicine Lodge, it should warm up to around 100F. Winds on Tuesday will be breezy from the south in the 15 to 25 mph and gusty range. I do not think there will any precipitation on Tuesday, as the lower max temps will result in less instability than today. .LONG TERM...(Tuesday night through Monday) ISSUED AT 225 PM CDT MON AUG 18 2014 Medium range models indicate an upper level ridge of high pressure transitioning eastward out of the Western High Plains into the Central Plains to begin the period Tuesday night. Combined with a weak flow aloft, drier conditions are likely to prevail through late Wednesday afternoon. Meanwhile, an upper level trough will dig southeast across southern California Wednesday setting up a strong southwest flow aloft across the Central and Southern Rockies, including a +90kt jet core projected to lift northeast out of the Desert Southwest into the Colorado Rockies. With a prevailing lee side trough providing increased convergence in the lower levels, thunderstorm development is likely across portions of eastern Colorado Wednesday afternoon with a few storms potentially drifting into western Kansas later in the evening through early Thursday. However, the weaker flow aloft across western Kansas will limit the strength and coverage of any storms. The upper level shortwave will then lift northeast going into the weekend while a large scale upper level high remains locked in across the Deep South. Although precip chances will remain present virtually each day into the weekend, the weaker flow aloft will limit storm development, strength, and coverage. Temperatures will remain above normal Wednesday as the aforementioned upper level ridge shifts east across the Central Plains. A prevailing southerly flow across western Kansas will reinforce the warmer air mass already in place across the region with H85 temperatures ranging from the upper 20s(C) in central Kansas to around 30C closer to the Colorado border. As lower level lapse rates steepen into the afternoon, look for highs well up into the 90s(F) to near 100F Wednesday. Similar temperatures are then expected each day through Saturday as the low level southerly flow persists into the early part of the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) ISSUED AT 1137 AM CDT MON AUG 18 2014 With building high pressure from the west and weak high pressure aloft centered southwest of Kansas, there will very few clouds overhead and light surface winds through the next 24 hours. There will be just enough instability for a few showers and isolated thunderstorms late this afternoon and overnight, but there is not enough confidence to put convection into the TAFS. VFR conditions should dominate for most of this TAF period. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 97 71 99 / 20 10 0 10 GCK 67 96 70 98 / 30 10 0 10 EHA 66 95 68 98 / 20 10 0 20 LBL 66 96 71 98 / 20 10 0 10 HYS 68 98 71 99 / 20 10 0 10 P28 70 98 74 99 / 20 10 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Burke LONG TERM...JJohnson AVIATION...Burke
Hazardous weather outlook, Aug 18, 3:53 AM CDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 353 AM CDT MON AUG 18 2014 KSZ030-031-043>046-061>066-074>081-084>090-190900- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 353 AM CDT MON AUG 18 2014 /253 AM MDT MON AUG 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS, SOME WITH SMALL HAIL AND STRONG OUTFLOW WINDS FROM 50 TO 60 MPH, ARE POSSIBLE IN THE AFTERNOON AND OVERNIGHT. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CHANCES FOR THUNDERSTORMS CONTINUE IN THE FORECAST FROM WEDNESDAY INTO SUNDAY, MAINLY OVER FAR WESTERN KANSAS AND ACROSS THE INTERSTATE 70 CORRIDOR. AT THIS TIME IT IS TOO EARLY TO DETERMINE SEVERITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TODAY AND TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Special weather statement, Aug 18, 4:01 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
401 PM CDT MON AUG 18 2014
KSZ074-075-085-182145-
GRANT-STANTON-STEVENS-
401 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEVENS...
SOUTHEASTERN STANTON AND SOUTHWESTERN GRANT COUNTIES...
AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF BIG BOW...MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3752 10164 3759 10127 3735 10122 3734 10155
3739 10155 3739 10161
TIME...MOT...LOC 2101Z 262DEG 7KT 3744 10151
WAHSpecial weather statement, Aug 18, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 413 PM CDT MON AUG 18 2014 KSZ087-088-182200- CLARK-MEADE- 413 PM CDT MON AUG 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEADE AND SOUTHWESTERN CLARK COUNTIES... AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF MEADE STATE PARK...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3712 10049 3732 10004 3700 9993 3700 10045 TIME...MOT...LOC 2113Z 250DEG 16KT 3709 10038 WAH
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:07 PM CDT | Special Weather Statement | DDC | Ford | 38 min |
| Aug 18, 4:01 PM CDT | Special Weather Statement | DDC | Grant | 44 min |
| Aug 18, 4:24 PM CDT | Special Weather Statement | DDC | Clark | 51 min |
Nearby
Special Weather Statements in Kansas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.